MAUDE Adverse Event Report: ORGANOX LIMITED ORGANOX METRA; NORMOTHERMIC MACHINE PERFUSION SYSTEM FOR THE PRESERVATION OF DONOR LIVERS PRIOR

ORGANOX LIMITED ORGANOX METRA; NORMOTHERMIC MACHINE PERFUSION SYSTEM FOR THE PRESERVATION OF DONOR LIVERS PRIOR
Catalog Number D0003
Medical Device Problem Code Restricted Flow rate (1248)
Health Effect - Clinical Code Liver Damage/Dysfunction (1954)
Date of Event 10/17/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a liver was placed on the device at 2 am utc for logistics.It was noted that arterial flow had steadily dropped since the start of the case, peaking at 0.3 l/min.The device user (du) team had adjusted the cannula position with some improvement (0 to 0.1 l/min), but subsequently the flow had fallen again.The du had ensured the syringe driver was functioning and it was confirmed that approximately 5 ml of infusions were delivered in correlation to the 5 hours of perfusion at the time.Volume was safely removed from the reservoir to confirm that the reservoir was not too full.Flows improved briefly afterwards, but returned back to 0 l/min.Then, the du returned to the liver bowl to check the artery and while looking at arterial pressure could not see any improvement.They also confirmed that the airknot was not placed too tightly or highly on the arterial cannula.Subsequently, it was decided the liver would be discarded.
 
Additional Manufacturer Narrative
The product support manager (psm) evaluated the device at the organox maintenance center.Both inferior vena cava (ivc) and portal flows showed 0.0 during the time when there was no flow.No flow offset was identified.Arterial, portal, and ivc flow values were measured using an external independent flow measurement device with no significant difference identified between the flow meter and the gui screen.Review of the reported event data concluded the ascites level sensor continued to activate during the case indicating the liver was bleeding continuously.This can lead to low ivc flow readings and as a result this situation can result in lower than actual arterial flow measurements.However, the root cause of the reported issue could not be definitively determined.

Brand Name
ORGANOX METRA
Common Device Name
NORMOTHERMIC MACHINE PERFUSION SYSTEM FOR THE PRESERVATION OF DONOR LIVERS PRIOR
Manufacturer (Section D)
ORGANOX LIMITED
3500 john smith drive
oxford business park south
oxford, oxfordshire, gb OX4 2 WB
UK  OX4 2WB
Manufacturer (Section G)
INTEGRATED TECHNOLOGIES LTD
viking house
ellingham way
ashford, kent, gb TN23 6NF
UK   TN23 6NF
Manufacturer Contact
ruth colwill
3500 john smith drive
oxford business park south
oxford, oxfordshire, gb OX4 2-WB
UK   OX4 2WB
MDR Report Key20684512
Report Number3011560054-2024-00102
Device Sequence Number12622604
Product Code QQK
UDI-Device Identifier05060462240005
UDI-Public5060462240005
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P200035
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD0003
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/18/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2024
Initial Report FDA Received Date11/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/01/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown